Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking minocyline for acne treatment. Loose stools, cramping, bloating, gas, nausea and heartburn. Side effects of drug ?

I have been on and off various antibiotics for years for the treatment of acne and, until recently, have never had a problem. Most recently, I was on Bactrim for a year and then two weeks ago, I switched to minocyline. I was only on it for 3 days before I stopped using it because my stomach was not reacting well to it. I was fine for a few days after that, until, a few days later, my stomach began acting up again with loose stools , cramping, bloating , gas, nausea, and heartburn . This has been going on for 7 days. I have heard of C. difficile as a result of antibiotic use and I am worried that this could be the reason for my stomach problems. I saw one doctor and they said they did not think it was c. diff because I was not on the antibiotic for very long. Eventually, I ended up in the E.R for stomach pains. They did blood work and an ultrasound there (though no stool sample) and said everything looked fine and chopped it up to gastroenteritis, but I m still worried c. difficile could be to blame?
Asked On : Tue, 28 Aug 2012
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Dermatologist 's  Response
Jul 2012
Hi there. Antibiotics certainly can cause the above mentioned side effects. Whether you have C Difficile or not, only a stool culture or some very specific tests can tell you. No point in being worried. Suggest eat some yoghurt based products for awhile to promote the natural flora. This is the reason am more in favour of systemic isotretinoin for acne or topicals..however each doctor has his/her own reasoning. Hope u on t road to recovery..cheers!
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor